MAUDE Adverse Event Report: BD CARIBE LTD. BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using bd whitacre high flow pencil point spinal needles, sterile, single use the needle broke during use.The following information was provided by the initial reporter: needle broke off in patient, ct scan and incision required for removal.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 19-oct-2022.H6: investigation summary one sample was provided to our quality team for investigation.Through visual inspection, the needle was observed to be broken.It was noted the stylet was bent, indicating it was repositioned.A review of the device history record was performed for reported lot 8123892 and no quality issues were found during production that could have contributed to this incident.Based on the sample evaluation, it was determined this incident was likely caused due to repositioning the needle during use, this action can lead to needle breakage.
 
Event or Problem Description

Brand Name
BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15696053
Report Number2618282-2022-00069
Device Sequence Number15153819
Product Code BSP
UDI-Device Identifier00382904051389
UDI-Public00382904051389
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Catalogue Number405138
Device Lot Number8123892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown